Thunderstorm Wind, Chicot
- When
- June 6, 12:30 PM CST
- Where
- Chicot County, 0.58 mi E of Eudora
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.120, -91.260
A few trees were down.
Showers and thunderstorms developed during the afternoon of the 6th as an approaching disturbance interacted with a warm and moist air mass across the region. One of these storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Showers and thunderstorms developed during the afternoon of the 6th as an approaching disturbance interacted with a warm and moist air mass across the region. One of these storms produced damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 6, 9:26 AM CST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1026 AM CDT THU JUN 6 2013 .UPDATE... A SLOW MOVING COLD FRONT IS SITUATED FROM OXFORD TO GREENWOOD TO SOUTH OF BASTROP AT THE MOMENT. THERE IS STILL SOME UNCERTAINTY AS TO EXACTLY HOW THE STORMS WILL PROGRESS TODAY. ACCORDING TO THE LATEST HI- RES MODELS, THE MCS LOCATED OVER THE ARKLATEX THIS MORNING WILL CONTINUE TO MOVE SLOWLY EASTWARD AND PARALLEL WITH THE LA/AR STATE LINE TODAY. THIS AFTERNOON, THE MAJORITY OF ARKLAMISS WILL SEE THE POSSIBILITY FOR PULSE TYPE STORMS. HOWEVER, AREAS WEST OF HWY 49 WILL PROBABLY SEE THE STRONGER AND POSSIBLY MORE SEVERE STORMS AS MOISTURE AND INSTABILITY IS GREATER. POPS WERE LOWERED FOR THIS MORNING AND THEN ADJUSTED FOR THE LATEST THINKING FOR THIS AFTERNOON. /10/ && .AVIATION... VFR CONDS LOOK TO PREVAIL THRU THE AFTN AND INTO THIS EVENING UNDER SCT/BKN AFTN CUMULUS 4K-5K FT. SHRA/TSRA ACTIVITY WL IMPACT MOST AREAS THIS AFTN/EVENING WITH THE MOST INTENSE STORMS XPCTD W AND S OF THE HWY 49 CORRIDOR. MVFR/IFR CONDS INVOF SHRA/TSRA LIKELY. SFC WINDS WL BE LGT OVER THE NEXT 24 HRS...XCEPT INVOF CONVECTIVE ACTIVITY WHERE GUSTY WINDS LIKELY. MVFR CIG ARE QUITE PSBL EARLY TOMORROW MORNING...ESPECIALLY ALONG/S OF I-20. /BK/ && .PREV DISCUSSION... /ISSUED 358 AM CDT THU JUN 6 2013/ DISCUSSION... TODAY THROUGH FRIDAY ACTIVE REGIME OF SHOWERS AND STORMS TO CONTINUE TODAY AND FRIDAY WITH DRYING TREND INTO THE WEEKEND. SOME STORMS WILL BE STRONG TO SEVERE TODAY WITH SOME LIMITED POTENTIAL FOR FRIDAY. NEARLY STATIONARY STRONG TO SEVERE STORMS ARE ONGOING AT THIS HOUR ACROSS EAST LA AND FAR WEST PORTIONS OF MS. A LOW-LVL THETA-E CONVERGENCE ZONE COMBINED WITH ~2000 J/KG SBCAPE AND LOW 70 DEWPOINTS IN NE LA IS HELPING CONCENTRATE CONVECTION IN THIS AREA. AREAS FARTHER EAST HAVE BEEN TO WORKED OVER FROM YESTERDAYS ACTIVITY AND ARE NOT AS FAVORABLE GIVEN LESS INSTABILITY AND LACK OF CONVERGENCE. 00Z HI-RES HAVE INITIALIZED THIS CONVECTION SOMEWHAT WELL WITH ACTIVITY FESTERING AND GROWING INTO A LARGE CLUSTER BY 12Z AS IT SLOWLY DRIFTS E/SE ALONG THE MS RIVER INTO SW MS. HOW THIS CONVECTION EVOLVES WILL HAVE IMPLICATIONS ON HOW AFTERNOON SHOWERS/STORMS DEVELOP. IN ADDITION...A MCV ASSOCIATED WITH A COMPACT S/WV TROUGH IS AIDING A MCS ACROSS N TX THIS MORNING AND THIS FEATURE TOO, COULD PLAY A ROLE IN TODAY'S/FRI MORNING TSTORM COVERAGE. ON TOP OF THAT FEATURE, A BOUNDARY WILL ATTEMPT TO DROP SOUTH ACROSS N ARKLAMISS IN THE LATE AFTN AND POSSIBLY PROVIDE A TRIGGER FOR ACTIVITY IN NORTHERN AREAS. 06/00Z HI-RES MODELS CONGEAL CURRENT SEMI-CLUSTER OF STORMS INTO COMPLEX THAT FORMS A COLD POOL OUTFLOW WHICH PROPAGATES INTO S-CENTRAL ARKLAMISS AND TO THE SOUTH, SEEMINGLY CAUSING ENOUGH OVERTURNING TO KEEP AFTN CONVECTION LIMITED. GIVEN LATEST RADAR TRENDS, GREATER CLUSTERING HAS BEGUN TO OCCUR BUT STORMS CONTINUE TO STAY SEMI-DISCRETE, NEGATING STRONG COLD POOL FORMATION ATTM. RUC/NAM SUGGEST WEAKENING OF THETA-E CONVERGENCE THROUGH MID MORNING AND STORMS SHOULD STRUGGLE AS THEY MOVE EAST IN MORE STABLE ENVIRONMENT AND SHOULD NOT GREATLY DISTURB THIS AREA FOR AFTN REDEVELOPMENT. WITH THIS IN MIND...SHOWER/TSTORM ACTIVITY SHOULD REDEVELOP OVER GREATER EXPANSE OF S-CNTRL ARKLAMISS AS INSTABILITY GROWS TO 2000 J/KG MLCAPE. STRONGER FORCING WILL MOVE INTO THE REGION THIS AFTN AND EVENING AHEAD OF A COMPACT S/WV OVER N LA/S AR. DESPITE INSTABILITY AND THE FORCING LATE...A CAVEAT OF WEAK ANTI-CYCLONIC FLOW THROUGH MID AFTN BEFORE THE WAVE MAY KEEP ACTIVITY IN CHECK BEFORE BETTER LIFT MOVES INTO THE AREA AND INTERACTS WITH A SOUTHWARD MOVING FRONT. ALL THIS STATED...HAVE RAISED POPS TODAY AND OVERNIGHT INTO FRIDAY MORNING WITH MCV POSSIBLY ENHANCING SHOWER/TSTORM COVERAGE THROUGH 12Z FRIDAY. FOR FRIDAY...A SECONDARY S/WV WILL MOVE OVER THE ADVANCING BOUNDARY AS IT PUSHES INTO THE ARKLAMISS. INSTABILITY AND LAPSE RATES DO NOT APPEAR AS FAVORABLE FOR SEVERE STORMS VS. TODAY BUT AN ARRANT STRONG STORM CAN NOT BE ENTIRELY RULED OUT. WILL LEAVE THIS RISK OUT OF HWO FOR NOW. DECENT COVERAGE ONCE AGAIN OF SHOWERS/STORMS FRIDAY ALONG AND SOUTH OF THE FRONT. HAVE INCREASED POPS AGAIN FOR FRIDAY WITH BETTER SFC CONVERGENCE AND MID-LVL SUPPORT PIVOTING ACROSS THE REGION. AREA WILL DRY OUT AS FRONT MOVES N TO S LATE FRIDAY INTO SATURDAY WITH CLOUDS DECREASING. /ALLEN/ SATURDAY THROUGH THURSDAY COME SATURDAY MORNING A WEAK BOUNDARY IS EXPECTED TO BE SOUTH OF OUR CWA NEAR THE GULF COAST WITH A 1015MB HIGH JUST TO OUR NORTHWEST. A MUCH DRIER AIRMASS WILL BE OVER OUR CWA WITH PWS BELOW AN INCH NORTH OF INTERSTATE 20 AND BELOW AN INCH AND A HALF ACROSS OUR SOUTHERN ZONES. UPPER LEVEL TROUGHING WL STILL BE OVER THE REGION WITH A SHORTWAVE POISED TO MOVE OVER OUR CWA DURING THE HEAT OF THE DAY. THE OPS GFS GENERATED SOME QPF ACROSS OUR SOUTHEAST BY AFTERNOON BUT THE SREF AND MODEL CONSENSUS WAS DRY SO HAVE CUT MAV POPS IN THE SOUTH FOR SATURDAY. THE SURFACE HIGH WILL SHIFT EAST SATURDAY AND RETURN FLOW IS EXPECTED BY SUNDAY MORNING. A NORTHERN STREAM SHORTWAVE WILL CLOSE OFF INTO ANOTHER LOW OVER THE GREAT LAKES REGION SUNDAY AND DEEPEN THE UPPER LEVEL TROUGH OVER OUR REGION. THIS WL SEND A COLD FRONT SOUTH TOWARD OUR REGION SUNDAY AS WELL. BY AFTERNOON A FEW STORMS UP STREAM MAY DROP INTO OUR NORTHERN MOST ZONES WHILE SEA BREEZE CONVECTION SPREADS NORTH INTO OUR SOUTHERN MOST ZONES. THE CONVECTION IN THE SOUTH WL WAIN WITH THE LOSS OF DAYTIME HEATING DURING THE EVENING BUT THE FRONT WILL SAG INTO NORTHERN MISSISSIPPI AND SPREAD ADDITIONAL STORMS INTO THE HIGHWAY 82 CORRIDOR AFTER MIDNIGHT. THE GFS IS MORE PROGRESSIVE THAN THE ECMWF WITH THE CLOSED LOW AND SHIFTS THE TROUGH EAST MONDAY. BOTH MODELS AGREE THOUGH THAT THE FRONT WILL STALL AND DISSIPATE OVER OUR CWA MONDAY INTO MONDAY NIGHT. GREATEST POPS MONDAY WL BE ACROSS THE NORTH. AS THE UPPER TROUGH SHIFTS EAST RIDGING ALOFT WILL MOVE OVER OUR CWA FROM THE WEST TUESDAY AND BEGIN A WARMING TREND. HOT AND HUMID WEATHER IS EXPECTED BY WEDNESDAY AS HEAT INDEX VALUES APPROACH 100 DEGREES WEDNESDAY AND THURSDAY AFTERNOONS. RIDGING SURFACE AND ALOFT WL INHIBIT CONVECTION FOR THE MOST PART BUT LATE AFTERNOON AND EARLY EVENING SEA-BREEZE ACTIVITY MAY SPREAD INTO OUR SOUTHERN ZONES. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 88 68 85 63 / 69 67 37 14 MERIDIAN 89 68 84 62 / 53 72 45 15 VICKSBURG 88 66 85 63 / 70 66 26 13 HATTIESBURG 90 69 87 66 / 71 68 53 18 NATCHEZ 87 68 85 65 / 72 66 34 10 GREENVILLE 86 67 83 62 / 60 44 15 12 GREENWOOD 86 66 83 60 / 52 64 22 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 452 AM CDT THU JUN 6 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 452 AM CDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO PORTIONS OF THIS EVENING AS A FRONT INTERACTS WITH A DISTURBANCE OVER THE REGION. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...SPOTTY TORRENTIAL DOWNPOURS LASTING UP TO AN HOUR WILL BE CAPABLE OF BRINGING A QUICK ONE TO TWO INCHES OF RAIN THROUGH THIS AFTERNOON AND EVENING. IF STORMS MOVE OVER THE SAME GROUND REPEATEDLY THEN FLASH FLOODING COULD BECOME MORE LIKELY. OTHERWISE...LOW SPOTS AND POOR DRAINAGE AREAS SHOULD BE THE MOST SUSCEPTIBLE TO HIGH WATER ISSUES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1141 AM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 5 SSW GREENVILLE 33.32N 91.08W
06/05/2013 WASHINGTON MS EMERGENCY MNGR
REPORTS OF FLOODING ON SOME COUNTY ROADS.
&&
DCOXPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1208 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 5 N DELTA 32.40N 90.93W
06/05/2013 WARREN MS EMERGENCY MNGR
REPORTS OF A TREE DOWN ON KINGS POINT ROAD.
&&
DCOXMSZ054-061805-
COPIAH MS-
1219 PM CDT THU JUN 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1219 PM CDT THU JUN 6 2013
...STRONG THUNDERSTORM DEVELOPING IN WESTERN COPIAH COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF DENTVILLE AT 1218 PM
CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN COPIAH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3186 9072 3199 9072 3205 9071 3203 9025
3179 9029
TIME...MOT...LOC 1718Z 277DEG 14KT 3195 9062
BYBMSZ049-055-061810-
SIMPSON MS-RANKIN MS-
1227 PM CDT THU JUN 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1227 PM CDT THU JUN 6 2013
...STRONG THUNDERSTORM MOVING TOWARD MENDENHALL...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED 4 MILES SOUTHEAST OF PINEY WOODS AT
1226 PM CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN RANKIN AND NORTHERN SIMPSON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3193 9007 3211 9005 3211 8973 3205 8973
3204 8967 3204 8966 3200 8966 3186 8967
TIME...MOT...LOC 1726Z 276DEG 10KT 3201 8995
BYBARZ074-075-LAZ007>009-016-025-MSZ034-040-041-047-061855-
ASHLEY AR-CHICOT AR-WASHINGTON MS-WARREN MS-SHARKEY MS-ISSAQUENA MS-
TENSAS LA-MOREHOUSE LA-EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
1255 PM CDT THU JUN 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1255 PM CDT THU JUN 6 2013
...LINE OF GUSTY THUNDERSTORMS TAKING SHAPE OVER THE ARKLAMISS DELTA
AND TRACKING EAST...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO AS MUCH
AS DIME SIZE HAIL AND 45 MPH WIND GUSTS WAS LOCATED FROM 5 MILES
EAST OF FOUNTAIN HILL TO 4 MILES NORTHEAST OF AFTON AT 1254 PM
CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN ISSAQUENA...WESTERN SHARKEY...NORTHERN WARREN...
SOUTHWESTERN WASHINGTON...CHICOT AND EASTERN ASHLEY COUNTIES...AND
WEST CARROLL...EASTERN MADISON...EAST CARROLL...NORTHEASTERN
MOREHOUSE AND EXTREME NORTHEASTERN TENSAS PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3340 9190 3339 9147 3354 9146 3357 9137
3352 9132 3352 9126 3356 9124 3287 9081
3269 9071 3265 9073 3262 9070 3262 9072
3259 9066 3255 9066 3254 9062 3249 9059
3235 9063 3235 9069 3233 9070 3219 9118
TIME...MOT...LOC 1754Z 250DEG 22KT 3336 9175 3230 9113
BYBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG 5 NE FRENCH CAMP 33.35N 89.34W
06/05/2013 CHOCTAW MS LAW ENFORCEMENT
REPORTS OF A TREE DOWN ON THE NATCHEZ TRACE PARKWAY
BETWEEN FRENCH CAMP AND STEWART WEIR ROAD.
&&
DCOXThe Jackson/Brandon,MS radar (KDGX), 152 km away, was scanning. The volume nearest the first event began at 18:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454368.